MAUDE Adverse Event Report: PEGA MEDICAL INC. GAP ENDO-EXO MEDULLARY SYSTEM; GAP NAIL

PEGA MEDICAL INC. GAP ENDO-EXO MEDULLARY SYSTEM; GAP NAIL
Model Number GAP-N56-28
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 06/25/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by the reporter indicated that the patient was told to partially weigh bear with support until there was bone healing, and wear an orthotic boot.Despite the indications to the patient, he went for a long unsupported walk and even climbed a set of stairs.Probably, the bone was not healed by the tenth-week post-op, which most likely lead to implant failure.The nature of the cases where the gap nails are frequently used (osteogenesis imperfecta, tibial pseudoarthrosis, or other skeletal dysplasias) increases the risk of device failure when the post-operative instructions are not followed.If weight limitations and post-operative partial weight-bearing are not considered, the risk of failure may increase.
 
Event or Problem Description
On (b)(6) 2021, the gap endo-exo medullary system nail gap-56-28 was implanted in the tibia of a patient with congenital tibial pseudoarthrosis.The nail was reported broken on (b)(6) 2021, 10 weeks and four days after implantation.

Brand Name
GAP ENDO-EXO MEDULLARY SYSTEM
Common Device Name
GAP NAIL
Manufacturer (Section D)
PEGA MEDICAL INC.
1111 autoroute chomedey
laval, quebec H7W 5 J8
CA  H7W 5J8
MDR Report Key12218708
Report Number3000327445-2021-00005
Device Sequence Number3962407
Product Code HSB
UDI-Device Identifier07540194000866
UDI-Public(01)07540194000866(10)121218-011
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K111232
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 07/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberGAP-N56-28
Device Catalogue NumberGAP-N56-28
Device Lot Number121218-011
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/25/2021
Initial Report FDA Received Date07/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age14 YR
Patient Weight52